Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 21, 2021, 12:18 AM CDT for Benton County, Morgan County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 21, 2021, 12:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.50 in
- Wind
- 50
Counties Benton County, MO, Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2926 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880
WWUS83 KSGF 210518
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1218 AM CDT Sat Aug 21 2021
MOZ055>057-067>069-210545-
Camden MO-Benton MO-Miller MO-Hickory MO-Morgan MO-St. Clair MO-
1218 AM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northern Hickory,
Benton, northwestern Miller, northeastern St. Clair, northwestern
Camden and Morgan Counties through 1245 AM CDT...
At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tipton to near Lincoln to near Montrose.
Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks... Truman State Park...
Truman Lake... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Versailles... Village of Four Seasons...
Warsaw... Lake Ozark...
Lincoln... Cole Camp...
Stover... Osceola...
Laurie... Lowry City...
Hermitage... Sunrise Beach...
Wheatland... Cross Timbers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9241 3833 9232 3808 9268 3791 9356
3821 9402 3821 9353 3851 9351 3853 9307
3869 9306
TIME...MOT...LOC 0518Z 296DEG 42KT 3871 9275 3835 9325 3822 9389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
HatchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:18 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 20, 10:18 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Springfield MO 1018 PM CDT Fri Aug 20 2021 .SHORT TERM...(This evening through Saturday) Issued at 205 PM CDT Fri Aug 20 2021 An area of weak convection has continued to shift east today across the Missouri Ozarks. This convection is occuring in an area of weak isentropic ascent and along a gradient of steeper mid- level lapse rates. This activity will continue to slowly shift east into early this evening. Additional isolated activity will be possible west of Highway 65 into this evening as isentropic upglide begins to refocus farther west owing to a strengthening low level jet across the central Plains. Meanwhile, strong short wave energy will continue to pivot northeast across the northern Plains. A surface cold front will drop southeast through the central Plains with an area of thunderstorms developing along this front this evening. These storms will likely grow upscale and develop into a line due to forcing along the front. There is good agreement within the CAMs regarding this scenario. These storms will then move into extreme southeastern Kansas and western Missouri around, or shortly after midnight. While there is an outside shot for a severe wind gust or two west of the I-49 corridor, these storms should be weakening in nature as they head into the Missouri Ozarks. We will have to watch the potential for locally heavy rainfall and flash flooding given high moisture content in the atmosphere. CAMs do then diverge regarding the fate of these storms Saturday morning. Some CAMs bring the storms across the entire Ozark's region while others break the line apart into smaller clusters. Once the storms clear by later Saturday morning, most areas should be dry for the rest of the day as a weak cold front shifts south and east across most of the area. The one area we will have to watch is the Missouri/Arkansas border for possible redevelopment in the afternoon. As for temperatures, we stuck with NBM numbers for now given fairly limited spread in the models. One scenario we will have to watch is the extent of remaining cloud cover on Saturday behind morning convection as this could have an impact on temperatures. .LONG TERM...(Saturday Night through Friday) Issued at 205 PM CDT Fri Aug 20 2021 A warm front will then lift north across the area from later Saturday night into Sunday. It is possible we see a few storms with this feature, however most areas are expected to remain dry. High temperatures should warm into the lower 90s over most areas on Sunday, with some localized middle 90s possible across southern Missouri. The big story starting early next week will be a building ridge of upper level high pressure across the middle and lower Mississippi Valley. The WPC Cluster Analysis plots indicate strong ensemble agreement in 500 mb heights through at least Wednesday. Confidence is therefore very high that we will see warming temperatures early next week. Inspection of the ECMWF Extreme Forecast Index indicates a good signal for above normal temperatures, especially from Tuesday into Thursday. High temperatures in the middle to upper 90s therefore appear quite likely for the early and middle portions of next week, with afternoon heat indices in the 100 to 108 range. Heat headlines may very well come into play. There will be low-end chances for some afternoon convection, however subsidence beneath the ridge will likely keep most areas dry. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1018 PM CDT Fri Aug 20 2021 A front and a line of showers and storms are currently located from south central Kansas into north central Missouri. This activity will move from northwest to southeast across the area tonight into Saturday morning moving off to the south and east by Saturday afternoon. Gusty winds will be possible with any storm along with heavy down pours. This will result in brief lowering of flight conditions into the MVFR/IFR range with any storm. Some showers may linger behind the front briefly but overall the front and this activity will move fairly quickly off to the south and east. Winds will switch to the northwest behind the front. Flight conditions will also improve after the showers and storms move through the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Wise
Hazardous weather outlook, Aug 20, 10:14 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1014 PM CDT Fri Aug 20 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1014 PM CDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. DISCUSSION... Showers and thunderstorms will move into and across the area from northwest to southeast overnight tonight into Saturday morning. The main risk with this activity will be frequent cloud to ground lightning strikes and heavy down pours leading to the potential for localized flooding. Strong to marginally severe storms capable of gusty winds up to 50 to 60 mph and hail to the size of pennies will also be possible with a few of the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few lingering thunderstorms will be possible Saturday morning as the thunderstorm complex shifts out of the area. Additional thunderstorms will be possible Saturday night into Sunday as a warm front lifts north and back through the area. Limited potential for thunderstorms will then continue for much of next week. Heat index values on Saturday and Sunday will be in the 100 to 105 degree range. Heat index values are then expected to increase into the 103 to 108 degree range for Monday into Wednesday of next week with temperatures warming into the mid to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Aug 20, 11:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1133 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND DMG 3 E EVERTON 37.34N 93.64W
08/20/2021 DADE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS SNAPPED OFF
SOME TREE LIMBS.
&&
CRAMERLocal storm report, Aug 20, 11:36 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 E EVERTON 37.34N 93.64W
08/20/2021 DADE MO PUBLIC
SEVERE THUNDERSTORM WIND GUSTS SNAPPED SOME
TREE LIMBS OFF.
&&
CRAMERSpecial weather statement, Aug 21, 12:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1218 AM CDT Sat Aug 21 2021
MOZ055>057-067>069-210545-
Camden MO-Benton MO-Miller MO-Hickory MO-Morgan MO-St. Clair MO-
1218 AM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northern Hickory,
Benton, northwestern Miller, northeastern St. Clair, northwestern
Camden and Morgan Counties through 1245 AM CDT...
At 1218 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tipton to near Lincoln to near Montrose.
Movement was southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lake of The Ozarks... Truman State Park...
Truman Lake... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Versailles... Village of Four Seasons...
Warsaw... Lake Ozark...
Lincoln... Cole Camp...
Stover... Osceola...
Laurie... Lowry City...
Hermitage... Sunrise Beach...
Wheatland... Cross Timbers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3868 9284 3860 9284 3844 9264 3843 9241
3834 9241 3833 9232 3808 9268 3791 9356
3821 9402 3821 9353 3851 9351 3853 9307
3869 9306
TIME...MOT...LOC 0518Z 296DEG 42KT 3871 9275 3835 9325 3822 9389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:38 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.